Translator Disclaimer
March 2021 A generalisation of the honeycomb dimer model to higher dimensions
Piet Lammers
Author Affiliations +
Ann. Probab. 49(2): 1033-1066 (March 2021). DOI: 10.1214/20-AOP1469

Abstract

Linde, Moore and Nordahl introduced a generalisation of the honeycomb dimer model to higher dimensions. The purpose of this article is to describe a number of structural properties of this generalised model. First, it is shown that the samples of the model are in one-to-one correspondence with the perfect matchings of a hypergraph. This leads to a generalised Kasteleyn theory: the partition function of the model equals the Cayley hyperdeterminant of the adjacency hypermatrix of the hypergraph. Second, we prove an identity which relates the covariance matrix of the random height function directly to the random geometrical structure of the model. This identity is known in the planar case but is new for higher dimensions. It relies on a more explicit formulation of Sheffield’s cluster swap which is made possible by the structure of the honeycomb dimer model. Finally, we use the special properties of this explicit cluster swap to give a new and simplified proof of strict convexity of the surface tension in this case.

Acknowledgement

The author is grateful to Nathanaël Berestycki and James Norris for their enthusiastic supervision of the writing of this paper. The author thanks Amir Dembo, Richard Kenyon, Scott Sheffield and Martin Tassy for helpful discussions. Finally, the author would like to thank the anonymous referees for their insightful feedback.

The author was supported by the Department of Pure Mathematics and Mathematical Statistics, University of Cambridge and the UK Engineering and Physical Sciences Research Council grant EP/L016516/1.

Citation

Download Citation

Piet Lammers. "A generalisation of the honeycomb dimer model to higher dimensions." Ann. Probab. 49 (2) 1033 - 1066, March 2021. https://doi.org/10.1214/20-AOP1469

Information

Received: 1 June 2019; Revised: 1 May 2020; Published: March 2021
First available in Project Euclid: 17 March 2021

Digital Object Identifier: 10.1214/20-AOP1469

Subjects:
Primary: 60K35 , 82B41
Secondary: 60F10

Keywords: Dimer model , height functions , Limit shapes , random tilings , surface tension strict convexity , Variational principle

Rights: Copyright © 2021 Institute of Mathematical Statistics

JOURNAL ARTICLE
34 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.49 • No. 2 • March 2021
Back to Top